MAUDE Adverse Event Report: INARI MEDICAL, INC. VENACORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. VENACORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 46-101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a 63-year-old male patient underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The clot age was estimated at 19 days.During the thrombectomy, the coring element of the venacore catheter (venacore) was not fully collapsed while removing from the patient, which resulted in additional force used to remove the device from the patient.Upon removal of the venacore from the patient, the medical team noticed a strut on the coring element had broken off.Nothing was left inside the patient, and the patient did not endure any injury.
 
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The venacore catheter (venacore) was returned to the manufacturer and evaluated.The catheter was returned sheathed with the delivery catheter enclosing the distal coring element.The element catheter struggled to unsheathe from the delivery catheter and only did so when a large amount of force was applied due to the broken strut snagging on the internal lining of the delivery catheter.Examination of the expanded coring element identified the broken strut as well as bending/deformation on the neighboring struts.An attempt was made to pull the delivery catheter over the expanded element.The delivery catheter was only able to capture a small portion of the proximal coring element struts, and it caused the remaining exposed struts to balloon outwards.The maximum travel of the delivery catheter matched up to the deformation on the neighboring element struts.Attempting to sheath the element catheter while the element was in the expanded state likely caused the strut to break.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following instructions: "at the end of the procedure, retract the catheter until the proximal end of the coring element is aligned with the radiopaque marker on the sheath.Alternatively, if using the clottriever sheath, confirm the coring element location inside the sheath funnel when the proximal edge of the purple section of the outer catheter visibly exits the sheath.Ensure the element diameter is fully reduced by turning the handle knob toward the -" the device labeling includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, collapse, and retract the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel.Manufacturer reference #: (b)(4).

Brand Name
VENACORE THROMBECTOMY CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key21699673
Report Number3020347218-2025-00021
Device Sequence Number15619128
Product Code QEW
UDI-Device Identifier00850291007406
UDI-Public(01)00850291007406(17)261028(10)24100153
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K234034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46-101
Device Lot Number24100153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 16FR
Patient Age63 YR
Patient SexMale
Patient Weight95 KG